Instructions for Use 4 mg
Step 1: Identify Opioid Overdose & Call for Emergency Medical Help
Check for signs of an opioid overdose:
• Person DOES NOT wake up after you shout, shake their shoulders, or firmly rub the
middle of their chest.
• Breathing is very slow, irregular or has stopped.
• Center part of their eye is very small, like a pinpoint.
Call 911 or ask someone to call for you.
Lay the person on their back.
Step 2: Give NARCAN® Nasal Spray
Remove device from packaging. Do not test the device. There is only one dose per device.
Tilt the person’s head back and provide support under their neck with your hand.
Hold the device with your thumb on the bottom of the plunger. Put your first and middle fingers on either side of the nozzle.
Gently insert the tip of the nozzle into one nostril.
Your fingers should be right up against the nose. If giving to a child, make sure the nozzle seals the nostril.
Press the plunger firmly with your thumb to give the dose.
Remove the device from the nostril.
Step 3: Evaluate and support
Move the person on their side (recovery position). Watch them closely.
Give a second dose after 2 to 3 minutes if the person has not woken up or their
breathing is not improved. Alternate nostrils with each dose.
Note: Each NARCAN® Nasal Spray device contains only one dose; use a new device for
each additional dose.
You can give a dose every 2 to 3 minutes, if more are available and are needed.
Perform artificial respiration or cardiac massage until emergency medical help
arrives, if you know how and if it is needed.
For a list of serious warnings, precautions and contraindications, refer to the product